Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 110, NWS Louisville, KY

July 8, 2001Harrison County, Scott County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2001, 9:02 PM EDT for Harrison County, Scott County, Kentucky. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 8, 2001, 9:02 PM EDT (01:02 UTC)
Expired
Jul 8, 2001, 9:40 PM EDT
In force
38 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Harrison County, KY, Scott County, KY

What was reported inside it

TimeReportWhereRemark
Jul 8, 9:20 PM EDTThunderstorm Wind 60 ECynthiana, KY
Jul 8, 9:20 PM EDTThunderstorm Wind 60 ECountywide, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 4:00 PM EDTSevere Thunderstorm WatchSPC6 hr
Jul 8, 8:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1437 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 090103
SVRSDF

KYC097-209-090140-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
902 PM EDT SUN JUL 8 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN EAST CENTRAL KENTUCKY
  SCOTT COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 940 PM EDT

* AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 13 MILES NORTH OF SUNRISE TO 12
  MILES NORTHWEST OF STAMPING GROUND...OR FROM 25 MILES SOUTH OF
  FORESTVILLE TO 32 MILES NORTHWEST OF LEXINGTON...MOVING SOUTHEAST
  AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GEORGETOWN AND CYNTHIANA AROUND 915 PM EDT
  BRECKINRIDGE...CONNERSVILLE...DAVIS...SAND LICK AROUND 915 PM EDT
  ODDVILLE...OXFORD AROUND 920 PM EDT
  COLVILLE AROUND 925 PM EDT

THIS IS A VERY DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY 
DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER 
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. TH8EY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

FUNK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:40 PM EDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jul 8, 3:40 PM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED TO REMOVE TSTMS WEST TODAY
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT SUN JUL 8 2001

MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE THREAT OF MORE SVR
TSTMS DURING TONIGHT.

VERY MOIST AND EXTREMELY UNSTABLE AIR IN PLACE ACROSS FA .
WE ARE IN MODERATE RISK OF SEVERE OVER MUCH OF FA. WILL GO WITH HI
POPS WI THE HIEST ERN FA.  MUCH WIND DAMAGE ALREADY THIS AFTERNOON
ACROSS ERN PTNS OF FA.

A SECOND CONCERN IS WHAT TO DO WI HEAT ADVISORY FOR SWRN PTNS OF
FA FOR TONIGHT...WITH MIN TEMPS IN MIDDLE 70S FORECAST FOR SWRN PTN
OF FA...WILL NOT CONTINUE HEAT ADVISORY THERE TONIGHT.

REPEAT OF SAME NOT OUT THE QUESTION FOR MONDAY.

.SDF...NONE

In the hours before

Local storm report, Jul 8, 3:03 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0250 PM    PARIS                     KY   WIND DAMAGE
07/08/01   BOURBON                        TREES AND POWER LINES
                                          CITY AND COUNTYWIDE.
Local storm report, Jul 8, 3:38 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....H

0330 PM    LEXINGTON                 KY   WIND DAMAGE
07/08/01   FAYETTE                        TREES DOWN IN THE CITY.
Local storm report, Jul 8, 4:13 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT SUN JUL 08 2001

TREES REPORTED DOWN ACROSS THE COUNTY AND IN CARISLE

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0224 PM    CARLISLE                  KY   WIND DAMAGE
07/08/01   NICHOLAS                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TREES AND POWERLINES
                                          DOWN COUNTY WIDE
Local storm report, Jul 8, 4:32 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0305 PM    CLINTONVILLE              KY   .75 INCH HAIL
07/08/01   BOURBON                        REPORTED BY STORM
                                          SPOTTER.

0305 PM    CLINTONVILLE              KY   WIND DAMAGE
07/08/01   BOURBON                        TREES DOWN. REPORTED BY
                                          STORM SPOTTER.

0320 PM    2 E WINCHESTER            KY   WIND DAMAGE
07/08/01   CLARK                          TREES DOWN. REPORTED BY
                                          STORM SPOTTER.

0324 PM    SADIEVILLE                KY   WIND DAMAGE
07/08/01   SCOTT                          TREES AND POWER LINES
                                          DOWN. REPORTED BY STORM
              Y                            SPOTTER.
Local storm report, Jul 8, 4:43 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    RUCKERVILLE               KY   WIND DAMAGE
07/08/01   CLARK                          TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Jul 8, 8:53 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0811 PM    MADISON                   IN   WIND DAMAGE
07/08/01   JEFFERSON                      TREES AND POWER LINES
                                          DOWN COUNTYWIDE.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          EVENT DURATION 20
                                          MINUTES.

0820 PM    SALEM                     IN   WIND DAMAGE
07/08/01   WASHINGTON                     TREES AND POWER LINES
                                          DOWN COUNTYWIDE. EVENT
                                          DURATION 20 MINUTES.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    SCOTTSBURG                IN   WIND DAMAGE
07/08/01   SCOTT                          TREES AND POWER LINES
                                          DOWN COUNTYWIDE. EVENT
                                          DURATION 10 MINUTES.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:36 PM EDTSevere Thunderstorm WarningLMKTrimble39 min
Jul 8, 8:48 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham42 min
Jul 8, 8:59 PM EDTSevere Thunderstorm WarningLMKJefferson, Shelby46 min
Jul 8, 8:59 PM EDTSevere Thunderstorm WarningLMKFranklin46 min
Jul 8, 9:12 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas48 min
Jul 8, 9:17 PM EDTSevere Thunderstorm WarningLMKFayette43 min
Jul 8, 9:22 PM EDTSevere Thunderstorm WarningLMKBullitt, Spencer38 min
Jul 8, 9:26 PM EDTSevere Thunderstorm WarningLMKAnderson, Woodford34 min
Jul 8, 9:36 PM EDTSevere Thunderstorm WarningLMKJessamine39 min
Jul 8, 9:36 PM EDTSevere Thunderstorm WarningLMKClark39 min
Jul 8, 9:40 PM EDTSevere Thunderstorm WarningLMKNelson, Washington35 min
Jul 8, 9:40 PM EDTSevere Thunderstorm WarningLMKMercer35 min
Jul 8, 9:46 PM EDTSevere Thunderstorm WarningLMKFayette34 min
Jul 8, 10:00 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison45 min
Jul 8, 10:06 PM EDTSevere Thunderstorm WarningLMKBoyle, Marion39 min
Jul 8, 10:18 PM EDTSevere Thunderstorm WarningLMKCasey, Lincoln42 min
Jul 8, 10:18 PM EDTSevere Thunderstorm WarningLMKTaylor42 min
Jul 8, 11:01 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Russell, Taylor44 min
Jul 8, 11:57 PM EDTSevere Thunderstorm WarningLMKAdair33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.